×

zbMATH — the first resource for mathematics

Non-even least energy solutions of the Emden-Fowler equation. (English) Zbl 1248.34023
The author considers non-even positive solutions of the Emden-Fowler equation \[ u''(t)+h(t)u^p=0\;\;\text{in}\;\;(-1,1),\;\;\;\;u(-1)=u(1)=0, \] where \(p>1,\;h\in L^{\infty}(-1,1),\;h(t)\) is even and \(h(t)\geq 0, \,\not \equiv 0\). They prove that if the density of the coefficient function \(h\) is thin in the interior of (-1,1) and thick on the boundary, then a least energy solution is not even.

MSC:
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Antonio Ambrosetti and Paul H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Analysis 14 (1973), 349 – 381. · Zbl 0273.49063
[2] Haïm Brezis and Luc Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal. 10 (1986), no. 1, 55 – 64. · Zbl 0593.35045 · doi:10.1016/0362-546X(86)90011-8 · doi.org
[3] Jaeyoung Byeon and Zhi-Qiang Wang, On the Hénon equation: asymptotic profile of ground states. I, Ann. Inst. H. Poincaré Anal. Non Linéaire 23 (2006), no. 6, 803 – 828 (English, with English and French summaries). · Zbl 1114.35071 · doi:10.1016/j.anihpc.2006.04.001 · doi.org
[4] Jaeyoung Byeon and Zhi-Qiang Wang, On the Hénon equation: asymptotic profile of ground states. II, J. Differential Equations 216 (2005), no. 1, 78 – 108. · Zbl 1114.35070 · doi:10.1016/j.jde.2005.02.018 · doi.org
[5] Pierpaolo Esposito, Angela Pistoia, and Juncheng Wei, Concentrating solutions for the Hénon equation in \Bbb R², J. Anal. Math. 100 (2006), 249 – 280. · Zbl 1173.35504 · doi:10.1007/BF02916763 · doi.org
[6] Norimichi Hirano, Existence of positive solutions for the Hénon equation involving critical Sobolev terms, J. Differential Equations 247 (2009), no. 5, 1311 – 1333. · Zbl 1176.35083 · doi:10.1016/j.jde.2009.06.008 · doi.org
[7] Richard A. Moore and Zeev Nehari, Nonoscillation theorems for a class of nonlinear differential equations, Trans. Amer. Math. Soc. 93 (1959), 30 – 52. · Zbl 0089.06902
[8] Angela Pistoia and Enrico Serra, Multi-peak solutions for the Hénon equation with slightly subcritical growth, Math. Z. 256 (2007), no. 1, 75 – 97. · Zbl 1134.35047 · doi:10.1007/s00209-006-0060-9 · doi.org
[9] Enrico Serra, Non radial positive solutions for the Hénon equation with critical growth, Calc. Var. Partial Differential Equations 23 (2005), no. 3, 301 – 326. · Zbl 1207.35147 · doi:10.1007/s00526-004-0302-9 · doi.org
[10] Didier Smets, Michel Willem, and Jiabao Su, Non-radial ground states for the Hénon equation, Commun. Contemp. Math. 4 (2002), no. 3, 467 – 480. · Zbl 1160.35415 · doi:10.1142/S0219199702000725 · doi.org
[11] Satoshi Tanaka, Uniqueness and nonuniqueness of nodal radial solutions of sublinear elliptic equations in a ball, Nonlinear Anal. 71 (2009), no. 11, 5256 – 5267. · Zbl 1175.35062 · doi:10.1016/j.na.2009.04.009 · doi.org
[12] Satoshi Tanaka, An identity for a quasilinear ODE and its applications to the uniqueness of solutions of BVPs, J. Math. Anal. Appl. 351 (2009), no. 1, 206 – 217. · Zbl 1163.34012 · doi:10.1016/j.jmaa.2008.09.069 · doi.org
[13] Paul H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS Regional Conference Series in Mathematics, vol. 65, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1986. · Zbl 0609.58002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.